Alert archive / New Jersey / Gale Warnings in 2010

Gale Warning 25, NWS Philadelphia/Mount Holly

November 23, 2010

NWS Philadelphia/Mount Holly issued this gale warning at Nov 23, 2010, 3:40 AM EST. It took effect at Nov 23, 2010, 11:00 PM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 23, 2010, 3:40 AM EST (08:40 UTC)
In effect from
Nov 23, 2010, 11:00 PM EST
Expired
Nov 24, 2010, 10:20 AM EST
In force
11 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted, in the capitals the NWS used until 2016.

126 
WHUS71 KPHI 230840
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
340 AM EST TUE NOV 23 2010

ANZ431-450>455-232100-
/O.UPG.KPHI.GL.A.0014.101124T0400Z-101124T1700Z/
/O.NEW.KPHI.GL.W.0025.101124T0400Z-101124T1700Z/
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
340 AM EST TUE NOV 23 2010

...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO NOON EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO NOON EST
WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

A COLD FRONT WILL CROSS THE WATERS THIS EVENING. BEHIND THE FRONT,
WINDS WILL BECOME NORTHWEST. GUSTS WILL INCREASE TO 34 TO 40 KNOTS
BY MIDNIGHT AND CONTINUE UNTIL MIDDAY WEDNESDAY. HIGH PRESSURE
WILL THEN BUILD IN FROM THE WEST, ALLOWING WINDS TO GRADUALLY
DIMINISH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ430-232100-
/O.NEW.KPHI.GL.W.0025.101124T0400Z-101124T1700Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
340 AM EST TUE NOV 23 2010

...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO NOON EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO NOON EST
WEDNESDAY.

A COLD FRONT WILL CROSS THE WATERS THIS EVENING. BEHIND THE FRONT,
WINDS WILL BECOME NORTHWEST. GUSTS WILL INCREASE TO AROUND 35 KNOTS
BY MIDNIGHT AND CONTINUE UNTIL MIDDAY WEDNESDAY. HIGH PRESSURE
WILL THEN BUILD IN FROM THE WEST, ALLOWING WINDS TO GRADUALLY
DIMINISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

RPW
5 follow-up statements
455 
WHUS71 KPHI 232019
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
319 PM EST TUE NOV 23 2010

ANZ430-431-450>455-240430-
/O.CON.KPHI.GL.W.0025.101124T0400Z-101124T1700Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
319 PM EST TUE NOV 23 2010

...GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO NOON
EST WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO NOON
EST WEDNESDAY FOR ALL OF THE COASTAL WATERS BORDERING NEW JERSEY
AND DELAWARE.  

A COLD FRONT WILL CROSS THE WATERS THIS EVENING. BEHIND THE FRONT...
WINDS WILL BECOME NORTHWEST. GUSTS SHOULD INCREASE AT TIMES TO 
BETWEEN 34 AND 40 KNOTS TOWARD MIDNIGHT AND CONTINUE UNTIL BETWEEN
8 AM AND NOON WEDNESDAY. THEREAFTER....HIGH PRESSURE WILL BUILD IN
FROM THE WEST...ALLOWING WINDS TO GRADUALLY DIMINISH DURING THE
AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


DRAG
009 
WHUS71 KPHI 240132
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
832 PM EST TUE NOV 23 2010

ANZ430-431-450>455-241500-
/O.CON.KPHI.GL.W.0025.101124T0400Z-101124T1700Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
832 PM EST TUE NOV 23 2010

...GALE WARNING REMAINS IN EFFECT UNTIL NOON EST WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL NOON EST WEDNESDAY. 

WITH THE COLD FRONT NOW OFF OF THE MID-ATLANTIC COAST, BRISK
NORTHWEST WINDS ARE EXPECTED ACROSS OUR REGION. GUSTS OF 34 TO 40
KNOTS ARE ANTICIPATED LATE TONIGHT UNTIL MIDDAY ON WEDNESDAY WITHIN
A TIGHTENING PRESSURE GRADIENT AND STRONG COLD AIR ADVECTION.
THEREAFTER....HIGH PRESSURE WILL BUILD IN FROM THE WEST...ALLOWING
WINDS TO GRADUALLY DIMINISH DURING THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

HEAVENER/DRAG
171 
WHUS71 KPHI 240849
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
349 AM EST WED NOV 24 2010

ANZ430-431-452>455-241700-
/O.CAN.KPHI.GL.W.0025.000000T0000Z-101124T1700Z/
/O.NEW.KPHI.SC.Y.0084.101124T0849Z-101124T2300Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
349 AM EST WED NOV 24 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING.
THE GALE WARNING HAS BEEN CANCELLED.

THE COLD FRONT THAT CROSSED OUR AREA LAST EVENING IS NOW WELL OFF
TO OUR EAST AND WILL CONTINUE TO MOVE OUT TO SEA TODAY. NW WINDS
IN THE WAKE OF THE FRONT WILL CONTINUE TO GUST TO AROUND 30 KNOTS
TODAY. HIGH PRESSURE WILL BUILD IN FROM THE WEST, ALLOWING WINDS
TO GRADUALLY DIMINISH LATE TODAY INTO TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

ANZ450-451-241700-
/O.CON.KPHI.GL.W.0025.000000T0000Z-101124T1700Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
349 AM EST WED NOV 24 2010

...GALE WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...

A GALE WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY. 

THE COLD FRONT THAT CROSSED OUR AREA LAST EVENING IS NOW WELL
OFF TO OUR EAST AND WILL CONTINUE TO MOVE OUT TO SEA TODAY. A
TIGHTENING PRESSURE GRADIENT ALONG WITH STRONG COLD AIR
ADVECTION, WILL PRODUCE NW WINDS GUSTING TO AROUND 35 KNOTS THIS
MORNING. HIGH PRESSURE WILL BUILD IN FROM THE WEST, ALLOWING WINDS
TO GRADUALLY DIMINISH THIS AFTERNOON INTO TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

RPW
674 
WHUS71 KPHI 241322
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
822 AM EST WED NOV 24 2010

ANZ431-452>454-241700-
/O.UPG.KPHI.SC.Y.0084.000000T0000Z-101124T2300Z/
/O.EXA.KPHI.GL.W.0025.000000T0000Z-101124T1700Z/
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
822 AM EST WED NOV 24 2010

...GALE WARNING IN EFFECT UNTIL NOON EST TODAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL NOON EST TODAY WHICH REPLACES
THE SMALL CRAFT ADVISORY.

A SHORT PULSE OF 35 TO NEARLY 40 KNOT NORTHWEST WIND GUSTS ALONG
THE SOUTHERN NEW JERSEY COASTAL WATERS AND LOWER DELAWARE BAY WILL
DIMINISH DURING MIDDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ450-451-241700-
/O.CON.KPHI.GL.W.0025.000000T0000Z-101124T1700Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
822 AM EST WED NOV 24 2010

...GALE WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...

A GALE WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY. 

NORTHWEST WINDS WILL CONTINUE GUSTING TO NEAR 35 KNOTS THIS MORNING.
HIGH PRESSURE WILL BUILD IN FROM THE WEST... ALLOWING WINDS TO
GRADUALLY DIMINISH THIS AFTERNOON INTO TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ430-455-242130-
/O.CON.KPHI.SC.Y.0084.000000T0000Z-101124T2300Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
822 AM EST WED NOV 24 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING. 

THE COLD FRONT THAT CROSSED OUR AREA LAST EVENING IS NOW WELL OFF
TO OUR EAST AND WILL CONTINUE TO MOVE OUT TO SEA TODAY. NW WINDS
IN THE WAKE OF THE FRONT WILL CONTINUE TO GUST TO AROUND 30 KNOTS
TODAY. HIGH PRESSURE WILL BUILD IN FROM THE WEST... ALLOWING
WINDS TO GRADUALLY DIMINISH LATE TODAY INTO TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


DRAG
602 
WHUS71 KPHI 241520
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1020 AM EST WED NOV 24 2010

ANZ431-450>454-242300-
/O.CAN.KPHI.GL.W.0025.000000T0000Z-101124T1700Z/
/O.EXA.KPHI.SC.Y.0084.000000T0000Z-101124T2300Z/
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
1020 AM EST WED NOV 24 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS REPLACED THE GALE
WARNING WITH A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6
PM EST THIS EVENING. 

NORTHWEST WIND GUSTS ARE IN THE PROCESS OF DIMINISHING AND PROBABLY
WILL SUBSIDE BELOW 25 KNOTS DURING MID OR LATE AFTERNOON.

THE NEXT CHANCE OF A HEADLINE EVENT IS THURSDAY NIGHT IN THE OUTER
ATLANTIC COASTAL WATERS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

ANZ430-455-242300-
/O.CON.KPHI.SC.Y.0084.000000T0000Z-101124T2300Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1020 AM EST WED NOV 24 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING. 

NORTHWEST WIND GUSTS ARE IN THE PROCESS OF DIMINISHING AND PROBABLY
WILL SUBSIDE BELOW 25 KNOTS DURING MID OR LATE AFTERNOON.

THE NEXT CHANCE OF A HEADLINE EVENT IS THURSDAY NIGHT IN THE OUTER
ATLANTIC COASTAL WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


DRAG

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale warning went out at Nov 23, 3:39 AM EST, 1 minute earlier.

Area forecast discussion, Nov 23, 3:39 AM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
339 AM EST TUE NOV 23 2010

.SYNOPSIS...
A COLD FRONT OVER THE CENTRAL OHIO VALLEY WILL MOVE RAPIDLY EAST
AND PASS THROUGH THE AREA TOWARD EVENING. A CANADIAN HIGH PRESSURE
SYSTEM WILL THEN BUILD OVER THE REGION ON WEDNESDAY BEFORE MOVING
OFFSHORE WEDNESDAY NIGHT. ANOTHER LOW PRESSURE SYSTEM WILL EMERGE
FROM THE CENTRAL ROCKIES ON WEDNESDAY AND MOVE NORTHEAST THROUGH
THE GREAT LAKES ON THURSDAY ON ITS WAY TO JAMES BAY ON FRIDAY. ITS
ASSOCIATED WARM FRONT SHOULD TRY TO PASS THROUGH THE AREA BY
THANKSGIVING NIGHT, THEN ITS COLD FRONT WILL MOVE THROUGH THE
NORTHEAST ON FRIDAY. A HIGH PRESSURE SYSTEM FROM WESTERN CANADA
WILL THEN BUILD TOWARD THE EAST COAST ON THE WEEKEND AND REACH IT
ON MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THERE WERE NO BIG INITIALIZATION PROBLEMS WITH THE MODELS AND THRUT
THEIR LIFETIME THEY SEEMED TO FALL BACK ON THEIR USUAL BIASES WITH
THE GFS EVOLVING TOO FAST AND THE WRF-NMM TOO SLOW. AS PER PMDHMD
THIS FCST PACKAGE LEANS TOWARD THE UKMET SOLN WHICH IS PBLY CLOSEST
ALSO TO THE 21Z SREF.

WHILE SOME FOG HAS FORMED OVERNIGHT, IT HAS NOT BECOME THICK OR
WIDESPREAD AND DENSE ENOUGH TO ISSUE ANY PRODUCTS. EVEN AT ILG
WHERE THE VSBY HAS BOUNCED DOWN TO ONE QUARTER OF A MILE AT TIMES,
THE RVR HAS REMAINED AROUND 6000 FT SO FAR. TRAFFIC CAMS ARE NOT
LOOKING THAT FOGGY EITHER. SO WHILE FOG WILL BE MENTIONED FOR THE
EARLY MORNING HOURS, NO HEADLINES ARE PLANNED.

THE ONCE VIGOROUS COLD FRONT WILL BE LOSING SOME OF ITS ZEST AS IT
PASSES THROUGH OUR CWA TODAY. THE FCST INSTABILITY IS EXPECTED TO
REMAIN NORTHWEST OF OUR AREA AS THE STGST SHORT WAVE HEADS DEEP
INTO CANADA. THE STGST WINDS TOWARD THE JET LEVEL ARE ALSO HEADING
FOR CANADA. WE DO NOT WANT TO SELL THE FRONT COMPLETELY SHORT AS
FCST MODELS ARE STILL SHOWING SOME MID LVL QVEC CONVERGENCE AND
ALSO A FAVORABLE JET STRUCTURE ALF EVEN IF THE CORE IS IN CANADA.
SO WHILE IT MAY BE JUST A COUPLE OF HUNDREDTHS, WE KEPT POPS
CLOSER TO GFS MOS THAN NAM MOS. FOLLOWING ON THE FAST GFS THEME,
WE STARTED SLIDING MAX TEMPS TOWARD NAM MOS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
THERE IS SOME PRETTY COLD AIR OVER THE NORTHERN PLAINS, BUT THE
EVOLUTION OF THE SYSTEMS IS GOING ON TOO FAST A PACE FOR THE COLD AIR
TO BECOME DEEPLY ENTRENCHED THRUT OUR CWA. NEVERTHELESS ITS GOING
TO BE A COLDER NIGHT TONIGHT AS THE CANADIAN HIGH BUILDS TOWARD THE
EAST. THE BUFKIT SOUNDINGS FCST MOMENTUM TRANSFER GET US CLOSE TO
WIND ADVY CRITERIA TONIGHT, BUT THE TIMING (AT NIGHT) AND THE FCST
LAPSE RATES (NOT ADIABATIC) LEAD US TO BELIEVE THIS IS OVERSTATED.
THE LAKE EFFECT FLOW GETS GOING AND SNOW FLURRIES MIGHT MAKE IT TO
THE POCONOS BEFORE DISSIPATING. THE FCST SOUNDING INVERSION IS
PRETTY LOW SO ONLY LOW CHCS ARE CARRIED FOR NOW. THINK GFS MOS
MINS WHICH ARE COLDER LOOK BETTER GIVEN WESTERN GREAT LAKES TEMPS.

FCST SOUNDINGS ARE PRETTY DRY ON WEDNESDAY, SO NOT TOO MANY CLOUDS
ARE EXPECTED TO OCCUR. RIDGING ALF IS STILL WEST OF OUR CWA SO THE
CIRRUS SHOULD NOT BE AN ISSUE DURING THE DAY. FORECAST 850MB TEMPS
SAY THAT THE HIGHER NAM MOS MAX TEMPS ARE REACHABLE, BUT FEEL MORE
CONFIDENT GOING WITH THE MORE CONSERVATIVE GFS MOS AT THIS MOMENT.

WELCOME TO LA NINA WINTERS WHERE THERE IS NORMALLY NOT A SHORTAGE OF
MIXED PRECIP EVENTS AND WE CAN GET IT STARTED UNFORTUNATELY RIGHT IN
TIME FOR THANKSGIVING. HERE MODEL TIMINGS START BECOMING MORE OF A
PROBLEM PLUS THE EVAPORATIONAL COOLING POTENTIAL OR SLOWING OF
PCPN'S ARRIVAL.

THE GENERAL FORECAST SOUNDING SCENARIO IS PRETTY MUCH THE SAME
THOUGH. THERE IS INITIALLY GOING TO BE A PLETHORA OF DRY AIR JUST
ABOVE THE SFC. THIS WILL EVAP COOL THE SOUNDING AND ALSO SLOW
INITIALLY THE ARRIVAL OF THE PRECIPITATION. THIS IS ALWAYS A
DOUBLE EDGE SWORD AS WAA INDUCED PRECIP EVENTS LIKE TO ARRIVE
EARLY, BUT THE DRY AIR IN PLACE ACTS TO SLOW ITS DECENT TO THE
GROUND. FOR NOW WE'LL CALL IT A ZERO SUM GAIN AND KEEP CHCS
PRETTY CLOSE TO THE LEADING EDGE OF THE UKMET/GFS AND LATEST
ECMWF QPF. GETTING BACK TO THE AIR ALOFT, THE WAA SURGE IS FORECAST
TO OCCUR ABOVE 850MB AND WHAT WE ARE SEEING IN MODEL PROGS IS THE
EVAPORATIONAL COOLING OF THE DRY AIR MASS BELOW THIS PUSH AS AT
850MB BELOW FREEZING TEMPS DEVELOP. COUPLE THIS WITH THE PCPN ARRIVAL
TOWARD DAWN, PRETTY MUCH OPENS UP A PANDORA'S BOX OF PTYPES N AND
W OF THE I95 CORRIDOR, MAYBE SOME SLEET INTO THE LOCAL PHL AREA.
WITHOUT GETTING INTO TOO MANY DETAILS AND BE WRONG AT THIS FCST
TIME PERIOD, WE DID LEAN THE FCST MORE PESSIMISTICLY WITH
DIFFERENT PTYPES FOR THE FIRST HALF OF THE DAY ON THURSDAY. FCST
SOUNDINGS AT THE LEAST POINT TO SLEET AND OUR TOP DOWN METHOD DID
GENERATE PLENTY OF IT. WE THEN HAVE OUR POCONO PROBLEM OF POSSIBLY
EVAP COOLING THE SFC TO BELOW FREEZING AND THEN STRUGGLE TO RISE
FROM THERE OPENING THE DOOR TO ICING ESP IN THE HIER TERRAIN.

IN SHORT WE WILL INCREASE THE CLOUDS ON WED NGT. GOING AT LEAST
HALFWAY TOWARD THE GFS WE COMPROMISED ON THE MINS FOR THE FASTER
CLOUD ARRIVAL. TEMPS MAY RISE TOWARD MORNING AND THEN
POSSIBLY/PROBABLY DROP AGAIN ONCE PCPN STARTS. WE WERE SLOWER THAN
STAT GUID TO RAISE TEMPS NW CWA ON THANKSGIVING, MAYBE NOT SLOW
ENOUGH. WE KEPT THE NORTH TO SOUTH POP GRADIENT THU. THE FCST
ISENTROPIC LIFT DOES NOT LOOK AS GOOD AS IT DOES OVER THE OHIO
VALLEY ON WED NGT, SO THE LESSER QPF OVER US APPEARS LOGICAL.
BECAUSE OF THE HOLIDAY AND THE FIRST POSSIBLE WINTRY EVENT OF THE
SEASON, WE WILL START MENTIONING IT IN THE HWO. TU FOR TH NRN TIER
COLLAB BGM, OKX AND HPC_WWD.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
FOR THIS EXTENDED PERIOD WE HAVE BASICALLY FOLLOWED HPC GUIDANCE
WHICH WAS FAVORING THE ECMWF OR ECMWF ENSEMBLE BLEND. BASICALLY
THERE WILL BE AN UPPER LOW AND ASSOCD FRONTAL SYSTEM AFFECTING THE
AREA LATE THIS WEEK INTO THE WEEKEND...AND THEN AN UPPER RIDGE AND
ASSOCD SFC HIGH PRESSURE FOR SUNDAY INTO EARLY NEXT WEEK.

THE LATEST GFS AND ECMWF GENERALLY AGREE ON A COLD FRONT MOVING
ACROSS THE AREA ON FRIDAY...ALTHO THE ECMWF IS A BIT SLOWER AND IS
PREFERRED. RAIN SHOULD MOVE IN FROM WEST TO EAST WELL AHEAD OF THE
FRONT ON THURSDAY AND BE ONGOING AT THE BEGINNING OF THIS EXTDD FCST
PERIOD. STRONG SW FLOW AT LOW LEVELS AHD OF THE FRONT SHOULD BRING
IN ENOUGH WARM AIR TO KEEP PRECIP ALL LIQUID AT LEAST THROUGH FRI
MORNING. BY FRI AFTN COLDER AIR WILL BEGIN TO PUSH IN BEHIND THE
FRONT AND THE RAIN COULD MIX WITH OR CHANGE TO SNOW SHOWERS LATE IN
THE DAY OR EVENING IN AREAS WELL N AND W OF PHILADELPHIA.

PRECIP SHOULD END BY FRI EVENING EXCEPT FOR SNOW FLURRIES OR A FEW
SNOW SHOWERS OVER THE POCONOS AND NW NJ. THE FCST AREA WILL BE UNDER
COLD ADVCTN AND CYC FLOW ALOFT FOR MUCH OF THE WEEKEND WITH BELOW
NORMAL TEMPS BUT LTL CHANCE OF MSRBL PRECIP. AT THE SURFACE...HIGH
PRESSURE WILL BUILD IN OVER THE AREA THOUGH SUNDAY BUT SHOULD MOVE
OFF SHORE BY MONDAY WITH A MODERATING TEMPERATURE TREND AS AN UPPER
RIDGE MOVES OVER THE EASTERN SEABOARD.

&&

.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
WITH LIGHT WINDS AND ONLY SOME THIN CI OVERHEAD, RADIATIONAL COOLING
IS PRODUCING ST AND FOG IN SOME AREAS EARLY THIS MORNING. THESE
CONDITIONS WILL BECOME MORE WIDESPREAD BY DAYBREAK WITH IFR/LIFR IN
MANY LOCATIONS. CONDITIONS WILL IMPROVE BY MID OR LATE MORNING AS
WINDS BECOME SW AND INCREASE TO AROUND 10 KT. VFR WITH BKN SC IS
EXPECTED THIS AFTERNOON. A COLD FRONT, WILL CROSS THE REGION FROM
WEST TO EAST FROM MID AFTERNOON INTO THE EVENING HOURS. THE FRONT
COULD TOUCH OFF A FEW SHOWERS, BUT WIDESPREAD PRECIPITATION IS NOT
EXPECTED. WILL ONLY CARRY VCSH IN THE TAFS AND WILL NOT LOWER CIGS
AND VSBYS. BEHIND THE FRONT, SKIES WILL CLEAR AND WINDS WILL SHIFT
TO W AND THEN NW 10 TO 15 KT WITH GUSTS INTO THE LOWER 20S.

OUTLOOK...
HIGH PRESSURE WILL PROVIDE VFR CONDITIONS WEDNESDAY AND WEDNESDAY
NIGHT. A FRONTAL SYSTEM MOVING IN FROM THE WEST WILL BRING
PRECIPITATION THURSDAY INTO FRIDAY. WITH COLD AIR TRAPPED AT THE
SURFACE, SOME WINTRY PRECIPITATION IS POSSIBLE IN OUR NORTHERN
AND WESTERN SECTIONS THURSDAY. THE MOST LIKELY TAF SITES TO BE
AFFECTED WILL BE ABE AND RDG. LOWER FLYING CONDITIONS ARE LIKELY
DURING THIS TIME PERIOD. THE FRONT WILL MOVE OFF TO THE EAST
FRIDAY NIGHT ALLOWING A LARGE AREA OF HIGH PRESSURE TO PUSH IN
FROM THE WEST. THIS WILL MEAN FAIR WEATHER WITH GOOD FLYING
CONDITIONS FOR THE WEEKEND.

&&

.MARINE...
HIGH PRESSURE MOVING OFF TO THE SOUTH AND EAST, ALONG WITH A COLD
FRONT PUSHING IN FROM THE WEST, WILL GIVE OUR AREA SW WINDS
TODAY IN THE 15 TO AROUND 20 KT RANGE. THE FRONT WILL CROSS THE
WATERS THIS EVENING. WINDS WILL BECOME W AND THEN NW AND INCREASE
TO 20 TO 25 KT WITH HIGHER GUSTS BY MIDNIGHT. WITH FREQUENT GALE
FORCE GUSTS EXPECTED LATE TONIGHT AND WEDNESDAY MORNING, A GALE
WARNING HAS BEEN ISSUED FOR ALL OF OUR WATERS. THE WARNING WILL
BE IN EFFECT FROM 04Z TO 17Z WEDNESDAY. HIGH PRESSURE WILL MOVE
IN FROM THE WEST LATER WEDNESDAY INTO WEDNESDAY NIGHT. THIS WILL
ALLOW WINDS AND SEAS TO SUBSIDE. THE HIGH WILL MOVE OFF TO THE
SOUTH AND EAST THURSDAY AS ANOTHER FRONTAL SYSTEM PUSHES IN FROM
THE WEST. S TO SW WINDS THURSDAY INTO THURSDAY NIGHT WILL SHIFT
TO THE W AND THEN NW BEHIND THE FRONT FRIDAY. WIND GUSTS SHOULD
BE IN THE 20 TO 25 KT BRACKET LATE THURSDAY AND THURSDAY NIGHT
BUT WILL INCREASE FRIDAY TO AROUND 30 KT AT TIMES IN THE NW FLOW.
HIGH PRESSURE WILL THAN MOVE IN FROM THE WEST, REACHING OUR AREA
SATURDAY NIGHT AND SUNDAY. THE NW FLOW WILL GRADUALLY DIMINISH
THROUGH THE WEEKEND.

&&

.EQUIPMENT...
HIBERNIA NWR REMAINS OFF THE AIR. VERIZON INVESTIGATING THE
PROBLEM. PLEASE LOOK FOR FOLLOW-UP PNS(S).

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...GALE WARNING FROM 11 PM THIS EVENING TO NOON EST WEDNESDAY FOR
     ANZ430-431-450>455.

&&

SYNOPSIS...GIGI
NEAR TERM...GIGI
SHORT TERM...GIGI
LONG TERM...AMC
AVIATION...RPW
MARINE...RPW
EQUIPMENT...
Hazardous weather outlook, Nov 22, 2:54 PM EST, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
254 PM EST MON NOV 22 2010

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-232000-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
254 PM EST MON NOV 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ431-450>455-232000-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
254 PM EST MON NOV 22 2010

...GALE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

SMALL CRAFT ADVISORIES MAY BE NEEDED FOR TUESDAY NIGHT INTO
WEDNESDAY AND AGAIN ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-232000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
254 PM EST MON NOV 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SMALL CRAFT ADVISORIES MAY BE NEEDED FOR TUESDAY NIGHT INTO
WEDNESDAY AND AGAIN ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Gale Warnings in New Jersey, 2010Every gale warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.